MAUDE Adverse Event Report: MEX03 MEXICO-JUAREZ PRESOURCE ANGIO PACK (ANEJC)644; GENERAL SURGERY TRAY (KIT)

MEX03 MEXICO-JUAREZ PRESOURCE ANGIO PACK (ANEJC)644; GENERAL SURGERY TRAY (KIT)
Model Number SAN43ANEJD
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on supplier investigation, device history record could not be reviewed as lot number was not provided.Supplier reviewed the device history record for the last two years and no abnormal findings were found.No sample was returned for investigation, only photos were provided.There was blue lint seen in the catheter.According to supplier, or towel is made of cotton, so cotton fiber is born.The operating room towel is a disposable product, and its intended use is as follows: a device intended for medical purposes that is made from cotton or synthetic fiber in the shape of a ball or a pad and that is used for applying medication to, or absorbing small amounts of body fluids from, a patient's body surface.Supplier is continuously working with cardinal health to better control the linting and have implemented several measures to improve it: suctions machines have been installed in grey cloth rolling process, dyeing process and cutting process.The suction process was added before product's final folding, and workers do it according to standard operation procedure requirement.Linting test method and acceptable criteria was stipulated to see the suction results.(=0.38g/10 pieces).In the folding process, supplier used one cloth pad under 100 pieces semi-finished products to avoid linting stuck onto the products during product's transfer.From the investigation, there is no abnormal situation that has happened in production.Therefore, the root cause could not be determined.The complaint information was informed to the relevant sectors for their awareness.There is no action taken at this time, but supplier will continue to monitor the trend of this type of incident.
 
Event or Problem Description
The customer reported linting from the blue surgical towels pwtb04-stm from the angiography pack san43anejd during a cardiac left heart angiogram.Patient ended up with a severe hemolysis episode.The towels were used to absorb fluids in the fields and towels were saturated with saline to help in the assistance of holding wires, catheters, and other tools in place.Customer reported there was no delay as towels were removed when linting was noticed.There was no other type of patient injury reported.Mdr being filed for risk to patient.

Brand Name
ANGIO PACK (ANEJC)644
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
MEX03 MEXICO-JUAREZ PRESOURCE
c. arcadia 1580 , col. terraza
cd.juarez , chihuahua CP 32 599
MX  CP 32599
MDR Report Key9741817
Report Number1423537-2020-00424
Device Sequence Number11213148
Product Code LRO
UDI-Device Identifier10888439280197
UDI-Public10888439280197
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSAN43ANEJD
Device Catalogue NumberSAN43ANEJD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight109